“School of Mathematics”

Back to Papers Home
Back to Papers of School of Mathematics

Paper   IPM / M / 7650
School of Mathematics
  Title:   Generalizations of Fermat's little theorem via group theory
  Author(s):  M. R. Pournaki (Joint with I. M. Isaacs)
  Status:   Published
  Journal: Amer. Math. Monthly
  Vol.:  112
  Year:  2005
  Pages:   734-740
  Supported by:  IPM
Let p be a prime number and a be an integer. Fermat's little theorem states that apa (mod p). This result is generally established by an appeal to the theorem of elementary group theory that asserts that x|G| = 1 for every element x of a finite group G. In this note we describe another way that group theory can be used to establish Fermat's little theorem and related results.

Download TeX format
back to top
scroll left or right